MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, had bubble detector go off stopping bypass run that required manipulations to get air out of circuit.As per user facility, after removal, cardiopulmonary bypass (cpb) was continued for 5 more minutes before another air alarm.Cpb was temporarily terminated again, and air was seen on top of the oxygenator.When perfusionist opened purge line, the air went down instead of up.The patient arterial line was clamped at the field and again air required removal by surgeon at the point of luer-lock on the cannula.After the air was removed cpb was reinstituted without incident for the remainder of the procedure.Delay was 5 minutes during the bypass run in which the patient had no perfusion.No health consequences or impact.Product was not changed out.There was a minimal amount of blood loss while de-airing the arterial line.Procedure completed successfully with 5 minutes delay.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 13, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (evaluation is in progress, but not yet concluded).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b1 (added report type).B2 (added outcome attributed to adverse event).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 213, 4315).The returned unit was visually inspected and was found to have no anomaly that could lead to air mixing.The unit was then rinsed, and bovine blood was circulated through the unit at a blood flow rate of 0 to 7l/minute.No anomaly such as leakage or mixing was found.The performance of removing bubbles of the returned unit was tested under the following conditions, where 30ml of air was flowed form the blood inlet port side of oxygenator while bovine blood was circulating.No air was flowed out of the oxygenator through the filter.Additionally, an arterial filter was connected to the blood outlet port side, and it was confirmed whether air was flowing into the oxygenator and arterial filter.After intentionally flowing air into the oxygenator from the blood outlet side, the purge line was opened, and the pump was rotated.It was found that the air was removed into the purge line.The evaluation of the actual device was found to have no anomalies that could lead to leakage or air mixing, and no anomalies in the air bubble removal performance test; therefore, a root cause could not be determined.A review of the device history records revealed no manufacturing issues related to the reported event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22205929
Report Number1124841-2025-00049
Device Sequence Number15364729
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)271231(10)5A06
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number5A06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/13/2025
08/20/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/02/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown